MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC. RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8063M0K1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Respiratory Distress (2045)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event, difficulty breathing, was deemed to meet serious injury criteria of necessitating medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse(+) dermal filler lot 100107455 was reviewed.A lot search was conducted on the reported lot and similar events were noted.No non-conformances were noted that would have contributed to this event.
 
Event or Problem Description
This spontaneous report was received from a registered nurse and concerns a (b)(6) female patient who was injected with 1.5cc of radiesse(+) to an unspecified site on an unspecified date.Medical history and concomitant medications reported as none.Within two hours of injection, the patient experienced an allergic reaction, clarified as swelling, redness, pain, tenderness, facial edema, difficulty breathing and difficulty swallowing.Treatment reported as prednisone and triamcinolone injections intramuscularly.Causality reported as related.Lot number reported as 100107455.Outcome reported as healed in five days.

Brand Name
RADIESSE(+) INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
4133 courtney street
suite 10
franksville WI 53126
MDR Report Key8248502
Report Number2135225-2019-00001
Device Sequence Number16546049
Product Code LMH
UDI-Device IdentifierM2138063M0K15
UDI-Public+M2138063M0K15/$$3190530100107455
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2019
Device Model Number8063M0K1
Device Catalogue Number8063M0K1
Device Lot Number100107455
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight73